Colorado, 2012

Blizzard and Winter Weather in Colorado, December 19, 2012

December 19, 2012 · NWS BOU · 10 events in 10 counties and zones

A storm system brought periods of moderate to heavy snow to parts of the North Central Mountains, Front Range Foothills, Urban Corridor with blizzard conditions developing over the parts of the Northeast Plains of Colorado. The combination of snow and wind reportedly reduced the visibilities to just a few hundred feet at times, and resulted in several road closures.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A storm system brought periods of moderate to heavy snow to parts of the North Central Mountains, Front Range Foothills, Urban Corridor with blizzard conditions developing over the parts of the Northeast Plains of Colorado. The combination of snow and wind reportedly reduced the visibilities to just a few hundred feet at times, and resulted in several road closures. Across eastern Elbert, Lincoln, Logan, Phillips, Sedgwick and Washington Counties, gusty northerly winds ranged from 35 to 55 mph producing extensive blowing and drifting snow, ranging from 1 to 4 feet in depth. Storm totals in those areas were difficult to measure but estimated to range from 3 to 5 inches.

Road closures included: Interstate 70, east of Aurora to the Kansas Stateline; U.S. Highway 24, from Limon to Colorado Springs; Colorado Highway 94 between Punkin Center and Enoch; U.S. Highway 40/287 between Limon and Kit Carson; Colorado Highway 71 from east of Fort Morgan to Limon; U.S. Highway 34 from Brush to Yuma.

In the mountain and foothills, the heaviest amounts generally occurred north of Interstate 70. Storm totals included: 13 inches at Estes Park, 12 inches at Genesee and Red Feather Lakes, 11 inches at Glen Haven; 10.5 inches at Livermore, 9 inches, 4 miles west-southwest of Eldorado Springs; 8.5 inches at Coal Creek Canyon and near Crescent Village; 8 inches near Evergreen, 7 inches at Drake and Bear Lake; with 6 inches at Eldora Ski Area, Idaho Springs, Grandby, Gross Reservoir and Nederland.|Along the Urban Corridor and adjacent plains, lesser storm totals from 1 to 4 inches were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Dec 18, 8:21 PM MST, 3 hours 39 minutes earlier.

Area forecast discussion, Dec 18, 8:21 PM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
821 PM MST TUE DEC 18 2012

.UPDATE...SOME MINOR ADJUSTMENTS REGARDING SNOW AMOUNTS BASED OFF
THE LATEST NAM12 00Z RUN. PRIMARILY THE FOOTHILLS OF LARIMER
COUNTY...OTHERWISE THE OVERALL FCST STILL LOOKS GOOD. THERE WAS A
GOOD ENHANCED BAND OF SNOWFALL THAT PRODUCED 1-2 INCHES AROUND
FORT COLLINS EARLIER THIS EVENING...THEN IT SHIFTED TO THE NORTH
AND WEST INTO THE FOOTHILLS. WILL CONTINUE WITH THE TIMING ALREADY
IN THE GRIDS WITH MOST OF THE SNOWFALL DEVELOPING ALONG THE FRONT
RANGE LATE TONIGHT THEN INCREASING WEDNESDAY MORNING. THE LATEST
MDL OUTPUT GENERATED UP TO 12 INCHES POSSIBLE IN THE FOOTHILLS OF
LARIMER COUNTY. ALONG THE URBAN CORRIDOR GENERALLY 2-5 INCHES
STILL LOOKS GOOD...WITH ANOTHER AREA OF HEAVY SNOW (6-8 INCHES) IN
ZONES 48..50 AND 51.

&&

.AVIATION...SUSPECT NORTHEAST TO NORTHERLY WINDS WILL CONTINUE
THROUGH THIS EVENING...THEN NORTHERLIES INCREASING AFTER 06Z.
MDLS STILL GENERATING 2 TO 4 INCHES OF SNOW AT KDEN...WITH AREAS
OF BLOWING SNOW DEVELOPING AFTER 12Z. OVERALL TIMING IN THE TAFS
LOOKS GOOD AT THIS TIME SO ANY CHANGES IN THE UPCOMING TAFS SHOULD
BE MINOR.  CONDITIONS SHOULD IMPROVE WEDNESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 342 PM MST TUE DEC 18 2012/

SHORT TERM...MOUNTAIN WEB CAMS SHOW SNOW HAS DECREASED MOST AREAS
AS FLOW ALOFT BECOMES SOUTHWEST AHEAD OF APPROACHING TROUGH.
ELSEWHERE...MID AND HIGH LEVEL CLOUDS ON THE INCREASE AS MOISTURE
SPREADS INTO REGION. MODELS SIMILAR IN BRINGING TROUGH ACROSS
GREAT BASIN THIS EVENING WITH INCREASING MID LEVEL ASCENT AND
INSTABILITY. SHOULD BEGIN TO SEE SNOW INCREASE ONCE AGAIN...
ESPECIALLY AFTER MIDNIGHT WHEN 700 MB LOW MOVES INTO WESTERN
COLORADO AND FLOW ALOFT BECOMES WESTERLY. SHOULD SEE A GOOD SHOT
OF SNOW WITH THE INCREASING ASCENT AND FAVORABLE LAPSE RATES. WILL
ISSUE AN ADVISORY FOR SNOW FOR THE MOUNTAINS...BEGINNING AT
MIDNIGHT. ACROSS PLAINS...SURFACE LOW TO DEEPEN TONIGHT AHEAD THE
APPROACHING LOW WITH WINDS BECOMING NORTHERLY AFTER 06Z. AIRMASS
TO GRADUALLY MOISTEN AS DEEPER MOISTURE SPREADS INTO AREA.
BEGINNING TO SEE SOME ECHOES ACROSS LARIMER AND NORTHWESTERN WELD
COUNTIES. LATEST MODELS SHOW MOST OF THE SNOW DEVELOPING AFTER
06Z..THOUGH THE RAP HOLDING OFF UNTIL AFTER 09Z WHICH MAY BE A BIT
SLOW. AS WINDS BECOME NORTHERLY...SHOULD SEE SNOW COVERAGE
INCREASE AND BEGIN TO SPREAD SOUTH BY 12Z. UPPER LOW TO MOVE
ACROSS THE STATE DURING THE MORNING WITH GOOD QG VERTICAL
VELOCITIES AND INCREASING LAPSE RATES. LATEST MODELS HAVE BEEN
INDICATING LESS SNOW FOR THE PLAINS...BUT MAY BE OVERDONE GIVEN
THE MID LEVEL ASCENT. A FEW LOCATIONS COULD SEE SNOW FALL RATES OF
1/2 TO 1 INCH PER HOUR DURING THE PERIOD OF GREATEST ASCENT DURING
THE MORNING. WILL UPGRADE THE WINTER STORM WATCH TO A SNOW AND
BLOWING SNOW ADVISORY FOR MUCH OF THE PLAINS. WILL BEGIN THIS
HILITES AT 08Z...MAINLY TO ACCOUNT FOR THE MORNING RUSH. WILL ALSO
ISSUE A SNOW ADVISORY FOR THE FOOTHILLS BEGINNING AT 08Z AS
MODELS SHOW DEEP UPSLOPE TO AROUND 600 MB. ACROSS THE FAR EASTERN
PLAINS...BEST CHANCE FOR SNOW TO BE AROUND 15Z. THOUGH SNOW
AMOUNTS MAY BE A BIT LIGHT...THE GUSTY WINDS WILL PROVIDE FOR
BLIZZARD CONDITIONS FOR ZONES 46..47 AND 49 WITH LIMITED
VISIBILITES. WILL ISSUE A BLIZZARD WARNING FOR THOSE ZONES
BEGINNING AT 15Z. WILL ALSO INCLUDE ZONES 48..50..51 AS WELL AS
41. SOME ROAD CLOSURES WILL CERTAINLY BE POSSIBLE. ACROSS THE
MOUNTAINS...WILL CONTINUE THE ADVISORY THROUGH THE AFTERNOON. SNOW
WILL PROBABLY BE ON THE DECREASE AS MOISTURE AND DYNAMICS
DECREASE. TOTAL SNOW ACCUMULATIONS LOOK TO BE FROM 3 TO 8 INCHES
ACROSS THE PLAINS AND FOOTHILLS...HIGHEST NEAR THE WYOMING
BORDER. ACROSS THE MOUNTAINS...6 TO 14 INCHES CAN BE EXPECTED.

LONG TERM...MODELS SHOW THE UPPER TROUGH AXIS OVER THE EASTERN
BORDER AT 00Z WEDNESDAY EVENING. STRONG NORTHWESTERLY FLOW ALOFT
IS PROGGED WEDNESDAY NIGHT. ON THURSDAY AND THURSDAY NIGHT...AN UPPER
RIDGE IS PROGGED TO MOVE ACROSS COLORADO WITH FAIRLY STRONG WEST-
NORTHWESTERLY FLOW ALOFT.  THURSDAY NIGHT AND FRIDAY ARE PROGGED
TO HAVE FAIRLY WEAK ZONAL FLOW ALOFT. BY FRIDAY NIGHT...THE FLOW
ALFOT IS WEST-SOUTHWESTERLY IN DIRECTION. THE QG VERTICAL VELOCITY
FIELDS HAVE DOWNWARD SYNOPTIC SCALE ENERGY PROGGED FOR THE CWA
WEDNESDAY NIGHT INTO THURSDAY EVENING. THE REST OF THE THURSDAY
NIGHT THROUGH FRIDAY NIGHT...THE ENERGY IS BENIGN. THE LOW LEVEL
WIND AND PRESSURE FIELDS SHOW THE BOUNDARY LAYER FLOW TO BECOME
DOWNSLOPING EARLY WEDNESDAY EVENING. BY 06Z WEDNESDAY NIGHT...
WESTERLY WINDS PREVAIL OVER THE MOUNTAINS...FOOTHILLS AND WESTERN
PLAINS...WITH FAIRLY STRONG NORTHWESTERLIES THE FURTHER EAST TO GO
TO THE COLORADO BORDER. DOWNSLOPING IS PROGGED TO CONTINUE
THURSDAY AND FRIDAY...BUT AT LESSER SPEEDS. FOR MOISTURE...THERE
IS STILL SOME OVER THE EASTERN FORECAST AREA EARLY THURSDAY
EVENING...BUT ALL THE MODELS DRY THINGS OUT RAPIDLY AND BY 06Z
WEDNESDAY NIGHT...PRECIPATION SHOULD BE OVER EVERYWHERE. MOISTURE
IS QUITE SPARSE THURSDAY THROUGH FRIDAY NIGHT. THERE IS NO
MEASURABLE PRECIPITATION NOTED ON THE QPF FIELDS WEDNESDAY NIGHT
THROUGH FRIDAY NIGHT...ALL FIVE PERIODS. FOR POPS...WILL DECREASE
EVERYTHING RAPIDLY WEDNESDAY EVENING...THEN NO POPS FROM 06Z
WEDNESDAY NIGHT THROUGH FRIDAY. WILL LINGER SOME BLOWING SNOW OVER
APPROPRIATE AREAS WEDNESDAY NIGHT. AS FAR AS HIGHLIGHTS GO...
WILL GO WITH THE SHORT TERM FORECASTER. FOR TEMPERATURES...
THURSDAY HIGHS ARE 6-9 C WARMER THAN WEDNESDAY'S. MOS GUIDANCE
VALUES MAY BE TO HIGH...ESPECIALLY FIGURING WE WILL LIKELY HAVE A
SNOW COVER IN PLACE OVER MUCH OF THE CWA. FRIDAYS'S HIGH COME UP
ANOTHER 2-4 C FROM THURSDAY'S. FOR THE LATER DAYS...SATURDAY
THROUGH TUESDAY...MODELS HAVE WEST-SOUTHWESTERLY FLOW ALOFT OVER
THE CWA SATURDAY INTO MONDAY. THE ECMWF BRINGS AN UPPER TROUGH
ACROSS LATE MONDAY AND MONDAY NIGHT. THE GFS IS MUCH SLOWER WITH
THE SYSTEM. BOTH MODELS HAVE LITTLE MOISTURE OVER THE WEEKEND. BUT
BY SUNDAY NIGHT...MOISTURE IS ON THE INCREASE. BOTH MODELS DO
SHOW A PRETTY COLD AIRMASS TO MOVE INTO COLORADO WITH THE UPPER
TROUGH MONDAY OR TUESDAY...DEPENDING. THERE IS ALSO UPSLOPE FOR
THE PLAINS AND FOOTHILLS. WILL GO WITH MINOR POPS RIGHT NOW AND
CONTINUE TO WATCH THE EVOLUTION OF THIS FEATURE.

AVIATION...EASTERLY WINDS TO SHIFT TO THE NORTH AROUND 06Z AS A
COLD FRONT MOVES SOUTH ACROSS THE PLAINS. SHOULD SEE CEILINGS
GRADUALLY LOWER...WITH CEILINGS AROUND 6000 FEET POSSIBLE. NOT
EXPECTING SNOW TO DEVELOP UNTIL AFTER 06Z WITH MVFR CONDITIONS
BY 09Z. IFR CONDITIONS TO FROM 12Z TO 19Z DUE TO SNOW AND BLOWING
SNOW AS WELL AS LOW CEILINGS. SNOW TO DECREASE AFTER 19Z BUT GUSTY
WINDS TO CONTINUE. MVFR CONDITIONS TO PREVAIL WITH OCCASIONAL IFR
CONDITIONS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES
EXPECTED...MAINLY DURING THE 12Z TO 18Z TIME FRAME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING FROM 8 AM TO 8 PM MST WEDNESDAY FOR COZ041-
046>051.

WINTER WEATHER ADVISORY FROM 3 AM TO 5 PM MST WEDNESDAY FOR
COZ035-036-038>040-042>045.

WINTER WEATHER ADVISORY UNTIL 5 PM MST WEDNESDAY FOR COZ031-033-
034.

&&

SHORT TERM...COOPER
LONG TERM....RJK
AVIATION...COOPER
Hazardous weather outlook, Dec 18, 10:50 AM MST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1050 AM MST TUE DEC 18 2012

COZ030>051-191800-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1050 AM MST TUE DEC 18 2012

...ANOTHER WINTER STORM HEADED FOR COLORADO TONIGHT AND
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL CONTINUE ACROSS THE MOUNTAINS ALONG WITH GUSTY
WESTERLY WINDS. ADDITIONAL SNOW ACCUMULATES OF 1 TO 4 INCHES CAN
BE EXPECTED...MAINLY ALONG WEST FACING SLOPES. THE GUSTY WINDS
WILL CREATE SOME BLOWING SNOW OVER THE HIGHER MOUNTAIN PASSES. THE
SNOW WILL INCREASE AGAIN ACROSS THE MOUNTAINS DURING THE EVENING
WITH ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED BY
WEDNESDAY MORNING.

OVER THE NORTHEAST PLAINS...A COLD FRONT WILL PUSH SOUTHWARD AFTER
MIDNIGHT. SNOW WILL DEVELOP BEFORE DAWN WITH UP TO 2 INCHES
POSSIBLE. NORTHERLY WINDS WILL INCREASE THROUGH THE NIGHT AT
SPEEDS OF 15 TO 25 MPH ALONG WITH COLDER TEMPERATURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WILL CONTINUE ON WEDNESDAY WITH SNOW...BLOWING
SNOW...COLDER TEMPERATURES AND FAIRLY DECENT ACCUMULATIONS FOR
MUCH OF THE FORECAST AREA. SNOWFALL AMOUNTS OVER THE PLAINS WILL
RANGE FROM 2 TO 6 INCHES ON WEDNESDAY...WITH UP TO 6 INCHES OF
ADDITIONAL SNOWFALL INCHES IN THE MOUNTAINS THROUGH SUNSET. WINDS
COULD BE STRONG ENOUGH OVER THE NORTHEAST CORNER OF THE PLAINS FOR
A PERIOD OF BLIZZARD CONDITIONS. SNOW SHOULD END BY EARLY
WEDNESDAY EVENING...THEN A PERIOD OF DRIER AND WARMER WEATHER
SHOULD PREVAIL THROUGH THE WEEKEND. THE NEXT WINTER STORM COULD
AFFECT THE FORECAST AREA MONDAY AND TUESDAY...CHRISTMAS EVE AND
CHRISTMAS DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...SNOWFALL REPORTS WILL BE APPRECIATED.

In the hours before

Local storm report, Dec 18, 6:01 PM MST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
601 PM MST TUE DEC 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     SNOW             1 SE FORT COLLINS       40.55N 105.05W
12/18/2012  E1.5 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FELL IN 45 MINUTES

0547 PM     SNOW             2 SSE ESTES PARK        40.34N 105.51W
12/18/2012  M2.5 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FALLING A RATE OF ONE HALF INCH PER HOUR

0555 PM     SNOW             1 E FORT COLLINS        40.56N 105.05W
12/18/2012  M2.5 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW HAS ENDED

&&

FCOOPER
Local storm report, Dec 18, 8:55 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
855 PM MST TUE DEC 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     SNOW             1 SE FORT COLLINS       40.55N 105.05W
12/18/2012  E1.5 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FELL IN 45 MINUTES

0547 PM     SNOW             2 SSE ESTES PARK        40.34N 105.51W
12/18/2012  M2.5 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FALLING A RATE OF ONE HALF INCH PER HOUR

0555 PM     SNOW             1 E FORT COLLINS        40.56N 105.05W
12/18/2012  M2.5 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW HAS ENDED

0840 PM     SNOW             2 SSE ESTES PARK        40.34N 105.51W
12/18/2012  E4.5 INCH        LARIMER            CO   TRAINED SPOTTER

            LIGHT SNOW AT THE TIME OF THE OBSERVATION

&&

FCOOPER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather, 1 blizzard. Local standard time, as filed.

Winter Weather, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
December 19, 12:00 AM MST to 2:00 PM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

Winter Weather, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
December 19, 3:00 AM MST to 2:00 PM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Winter Weather, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
December 19, 3:00 AM MST to 2:00 PM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Winter Weather, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
December 19, 3:00 AM MST to 2:00 PM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

Winter Weather, Larimer County Below 6000 Feet / Nw Weld County

When
December 19, 3:00 AM MST to 2:00 PM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

Winter Weather, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
December 19, 6:00 AM MST to 2:00 PM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Winter Weather, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
December 19, 6:00 AM MST to 2:00 PM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Winter Weather, Morgan County

When
December 19, 6:00 AM MST to 2:00 PM MST
Where
Morgan County forecast zone
Reported by
Trained Spotter
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Winter Weather, C & E Adams & Arapahoe Counties

When
December 19, 6:00 AM MST to 2:00 PM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Reported by
Trained Spotter
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

Blizzard, Logan County

When
December 19, 10:00 AM MST to 3:00 PM MST
Where
Logan County forecast zone
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416785, 416783, 416784, 416786, 416787, 416789, 416790, 416791, 416792, 416793.